Visual loss associated with tacrolimus: Case report and review of the literature

Kapil G. Kapoor, Sarah N. Mirza, John A. Gonzales, Syed K. Gibran

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

Tacrolimus is an immunosuppressive medication in the class of calcineurin inhibitors that acts by inhibiting T-cell and interleukin-2 activity, and is commonly used after allogeneic organ transplant. We present a patient who used tacrolimus after cadaveric kidney transplant and experienced blurry vision. Ocular examination and patient's course subsequently revealed aqueous tear deficiency as a dose-dependent adverse effect of oral tacrolimus.

Original languageEnglish (US)
Pages (from-to)137-139
Number of pages3
JournalCutaneous and Ocular Toxicology
Volume29
Issue number2
DOIs
StatePublished - Jun 1 2010

Keywords

  • Aqueous tear deficiency
  • Dry eyes
  • FK506
  • Prograf
  • Tacrolimus

ASJC Scopus subject areas

  • Toxicology

Fingerprint Dive into the research topics of 'Visual loss associated with tacrolimus: Case report and review of the literature'. Together they form a unique fingerprint.

  • Cite this